| Model Number |
RBY2C1857-A |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/24/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using a lantern delivery microcatheter (lantern) and ruby coils.During the procedure, the physician successfully implanted two ruby coils in the target vessel.While attempting to advance the next ruby coil, it would not advance past its initial position within its introducer sheath.Therefore, the ruby coil was removed.The procedure was completed using seven ruby coils and the same lantern.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Evaluation of the returned ruby coil revealed that the introducer sheath was stretched, and the embolization coil had offset coil winds.If the device is forcefully advanced against resistance, damage such as this may occur.The root cause of the resistance could not be determined.During functional testing, the ruby coil was able to advance from its returned position with resistance due to the stretch on the introducer sheath.Subsequently, the stretching on the introducer sheath became wrinkled and the coil could not be advanced any further.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.